Alert archive / Wyoming / Flash Flood Warnings in 2015

Flash Flood Warning 16, NWS Riverton, WY

June 5, 2015Big Horn County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 5, 2015, 7:24 PM MDT for Big Horn County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2015, 7:24 PM MDT (01:24 UTC)
Expired
Jun 5, 2015, 10:15 PM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Big Horn County, WY

The radar

The Riverton/Lander radar (KRIW), 161 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:25 PM MDTFLASH FLOODEse Medicine Lodge Stat, WYFLASH FLOODING IN DRY ARROYOS ON EAST SIDE OF MEDICINE LODGE STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WGUS55 KRIW 060124
FFWRIW
WYC003-060415-
/O.NEW.KRIW.FF.W.0016.150606T0124Z-150606T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
724 PM MDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BIG HORN COUNTY IN CENTRAL WYOMING...

* UNTIL 1015 PM MDT
    
* AT 722 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ONE-HALF TO TO ONE INCH OF RAIN 
  HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR 
  STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF   
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MEDICINE LODGE ARCHAEOLOGICAL SITE.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED 
AREA.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BLACK BUTTE
DRAW...ALKALI CREEK...DRY MEDICINE LODGE CREEK...PAINT ROCK CREEK AND
MEDICINE LODGE CREEK.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4439 10747 4432 10743 4427 10755 4430 10760

$$

MEUNIER
3 follow-up statements
580 
WGUS75 KRIW 060148
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
748 PM MDT FRI JUN 5 2015

WYC003-060415-
/O.CON.KRIW.FF.W.0016.000000T0000Z-150606T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN-
748 PM MDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
SOUTHEASTERN BIG HORN COUNTY...

AT 741 PM MDT...PARK OFFICIALS REPORTED FLASH FLOODING OCCURRING AT 
MEDICINE LODGE ARCHAEOLOGICAL SITE AND ALONG COUNTY ROAD 52 LEADING 
INTO THE SITE.  RADAR ESTIMATED FROM ONE-HALF TO ONE INCH OF RAIN 
HAD FALLEN ACROSS THE AREA SINCE 7 PM. 

EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEDICINE LODGE ARCHAEOLOGICAL SITE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BLACK BUTTE
DRAW...ALKALI CREEK...DRY MEDICINE LODGE CREEK...PAINT ROCK CREEK AND
MEDICINE LODGE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4439 10747 4432 10743 4427 10755 4430 10760

$$

MEUNIER
969 
WGUS75 KRIW 060314
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
914 PM MDT FRI JUN 5 2015

WYC003-060415-
/O.CON.KRIW.FF.W.0016.000000T0000Z-150606T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN-
914 PM MDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
SOUTHEASTERN BIG HORN COUNTY...

AT 909 PM MDT...PARK OFFICIALS REPORTED FLASH FLOODING AT THE 
MEDICINE LODGE ARCHAEOLOGICAL SITE VISITOR CENTER AND AN ADJACENT 
PARK ROAD. UP TO ONE INCH OF RAIN HAD FALLEN IN THE AREA EARLIER 
THIS EVENING.  FLASH FLOODING IS ALREADY OCCURRING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MEDICINE 
LODGE ARCHAEOLOGICAL SITE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BLACK BUTTE 
DRAW...ALKALI CREEK...DRY MEDICINE LODGE CREEK AND MEDICINE LODGE 
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4439 10747 4432 10743 4427 10755 4430 10760

$$

MEUNIER
957 
WGUS75 KRIW 060409
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1009 PM MDT FRI JUN 5 2015

WYC003-060417-
/O.EXP.KRIW.FF.W.0016.000000T0000Z-150606T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIG HORN-
1009 PM MDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BIG HORN COUNTY WILL
EXPIRE AT 1015 PM MDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY.  

LAT...LON 4439 10747 4432 10743 4427 10755 4430 10760

$$

MEUNIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:47 PM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 5, 3:47 PM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT FRI JUN 5 2015

.SHORT TERM...TONIGHT THROUGH FRIDAY

ACTIVE AFTERNOON AND EVENING IS IN STORE AS MOIST ELY FLOW HAS
BACKED UP AGAINST THE DIVIDE TO PROVIDE THE LOW LEVEL JUICE WHILE
IN THE MID LEVELS A NICE THERMAL TROUGH IS LIFTING NWD AT MAX
HEATING. IN ADDITION...A 70KT H3 JET STREAK IS LIFTING N INTO
CENTRAL AND WRN WYO. ANOTHER SHORTWAVE IS LIFTING NWWD AROUND THE
UPPER LOW THROUGH ID AND WILL HELP SUPPORT STORMS IN FAR WRN WYO
ALSO. MORNING LOW AND HIGHER CLOUDS HAS SLOWED THE HEATING IN SOME
AREAS BUT BRIEF BREAKS AND SIGNIFICANT FORCING ALOFT SHOULD BE
PLENTY TO GET THE STORMS FIRING AND CONTINUING WELL INTO THE
EVENING...ESPECIALLY NORTH HALF. EVEN THE FAR WEST AND NW WILL
LIKELY SEE SOME STRONG STORMS AND HEAVY RAIN SO HIT POPS QUITE A
BIT HARDER OUT THERE INTO THE EVENING. AFTER A BRIEF RESPITE LATER
TONIGHT THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
QUICKLY LATER SATURDAY MORNING IN THE SOUTH AND HIGH COUNTRY AND
THEN LIFT NWD THROUGH THE DAY. FRONTAL BOUNDARY WILL BE HANGING
AROUND EAST OF THE DIVIDE AGAIN WITH MOIST BL. NOT AS MUCH
INSTABILITY EXPECTED SATURDAY BUT STILL ENOUGH TO MAKE IT
INTERESTING FOR AREAS THAT GET MODERATE WARMING/SUNSHINE EARLY
ON...ESPECIALLY WITH EXPECTED BROAD SCALE ASCENT AS
DIFFLUENT/DIVERGENT FLOW DEVELOPS AND NEXT JET STREAK APPROACHES.
COULD STILL SEE SOME STRONG TO SVR CELLS BUT CLOUD COVER AND
AMOUNT OF SHOWERS/TSTMS MAY LIMIT THEM. WET AND BUSY NONETHELESS.
INCREASING POPS ACROSS THE BOARD SATURDAY...ESPECIALLY CENTRAL AND
WEST.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

ON SATURDAY...AS THE UPPER LOW SWINGS INTO UTAH AND A COLD FRONT
DROPS OUT OF THE NORTH...IT LOOKS TO BE ANOTHER RAINY DAY WITH
CONVECTION FOCUSED OVER THE HIGHER TERRAIN BUT WITH A GOOD CHANCE OF
A WETTING RAIN JUST ABOUT EVERYWHERE AS A BROAD AREA OF LIFT AND QG
FORCING LIFTS UP AHEAD OF THE UPPER LOW.

IT WILL REMAIN UNSETTLED ON SUNDAY WITH THUNDERSTORMS POSSIBLE ALONG
AND NEAR A LINE FROM SOUTH PASS TO CASPER WHERE THE COLD FRONT MAY
SETTLE. OTHERWISE...IT WILL BE COOL AND MARGINALLY UNSTABLE JUST
ABOUT EVERYWHERE ACROSS THE STATE AS THE UPPER LOW CONTINUES TO
WOBBLE AROUND IN THE AREA...EVENTUALLY ELONGATING INTO AN OPEN
WAVE...DEPOSITING A WIDESPREAD QUARTER TO A HALF INCH OF RAIN

HEIGHTS BUILD ON MONDAY WITH WARMER TEMPERATURES AND HIGHS BACK INTO
THE 80S. SOME RESIDUAL MOISTURE COULD BE HANGING AROUND AND WITHOUT
A VERY STRONG RIDGE...JUST SOME HIGHER HEIGHTS...IT WILL BE HARD TO
RULE OUT A FEW SHOWERS...ESPECIALLY OVER THE HIGHER ELEVATIONS.

TUESDAY THROUGH FRIDAY...DIRTY RIDGE WILL CONTINUE OVER THE AREA
TUESDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE FOUND
ACROSS WESTERN AND NORTHERN PORTIONS...WITH GENERALLY DRY
CONDITIONS...AND CONTINUED TEMPS IN THE 80S...FOR AREAS EAST OF
THE DIVIDE. BY WEDNESDAY NIGHT AND THROUGH THE END OF THE WORK
WEEK A LARGE TROUGH AND ITS ASSOCIATED COLD FRONT WILL PUSH
THROUGH THE AREA. THIS WILL COOL OFF TEMPERATURES AND BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS. BIGGEST QUESTION WITH THIS
DISTURBANCE IS WILL WE BE ABLE TO TAP INTO REMNANT MOISTURE FROM
HURRICANE BLANCA...CURRENTLY OFF WESTERN MEXICO...AND EXPECTED TO
THREATEN THE BAJA REGION. AFTER THAT THIS TROPICAL STORM COULD
DIMINISH IN ARIZONA OR NEW MEXICO. GFS GRABS A LITTLE MOISTURE
FROM THIS SYSTEM...WITH THE EURO SHOWING SIGNS OF PICKING OF MUCH
MORE MOISTURE FROM THE REMNANTS OF THIS STORM. IF THAT HAPPENS THE
END OF NEXT WEEK COULD BE QUITE WET AND COOL. PREVIOUS FORECAST
SLIGHTLY FAVORED THIS EURO SOLUTION AND MOSTLY KEPT WITH THAT FOR
THE TIME BEING.

&&

.AVIATION.../00Z ISSUANCE/

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING. SOME
THUNDERSTORMS MAY BE STRONG...PRODUCING PERIODS OF HEAVY
RAINFALL...STRONG WIND...AND LARGE HAIL. THE HEAVY RAIN AND
POTENTIAL FOR HAIL MAY RESULT IN PERIODS OF MVFR TO IFR CONDITION AT
AREA TERMINALS. SHOWERS AND THUNDERSTORMS WILL REMAIN PRESENT
THROUGH AT LEAST 04Z-07Z SATURDAY. ACTIVITY WILL THEN START TO
WEAKEN...WITH THUNDERSTORM COVERAGE DIMINISHING THROUGH THE MORNING.
MORE SHOWERS AND STORMS WILL DEVELOP AFTER 18Z SATURDAY OVER THE
HIGHER TERRAIN AND WILL CONTINUE INTO THE AFTERNOON.

&&

.FIRE WEATHER...

ACTIVE PERIOD OF STRONG TO EVEN SEVERE THUNDERSTORMS ALONG AND EAST
OF THE DIVIDE THIS AFTERNOON AND EVENING WITH PLENTY OF
THUNDERSTORMS SOME QUITE STRONG IN THE FAR WEST. ON SATURDAY...THERE
WILL BE CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST OF
THE AREA. LESS RISK OF SEVERE THUNDERSTORMS BUT STILL A CHANCE OF
STRONGER STORMS WITH HEAVY RAIN...HAIL...GUSTY WIND AND FREQUENT
LIGHTNING. THE WET AND UNSETTLED PATTERN WILL CONTINUE THROUGH THE
WEEKEND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002>011-
016>018-020-022.

&&

SHORT TERM...SKRBAC
MID TERM...ALLEN
LONG TERM...ANGLIN
AVIATION...ALLEN
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jun 5, 9:33 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
933 AM MDT FRI JUN 5 2015

WYZ001>020-022>030-061545-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
933 AM MDT FRI JUN 5 2015

...FLASH FLOOD WATCH FOR MUCH OF CENTRAL WYOMING TODAY FROM 2 PM
THROUGH MIDNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS EAST OF
THE DIVIDE ACROSS CENTRAL WYOMING MAY BECOME SEVERE WITH DAMAGING
WIND AND LARGE HAIL AND FLASH FLOODING. THE REST OF THE AREA WILL
STILL SEE THE THREAT OF STRONG THUNDERSTORMS WITH SMALL
HAIL...GUSTY WIND AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SATURDAY THROUGH SUNDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WIND...SMALL HAIL AND
HEAVY RAIN.

MONDAY AND TUESDAY...ISOLATED THUNDERSTORMS POSSIBLE...MAINLY OVER
THE MOUNTAINS AND ADJACENT FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES...WIND SPEEDS OVER 45
MPH...AND ANY FLOODING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 5, 4:51 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
451 PM MDT FRI JUN 5 2015

WYZ007-017-052330-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
451 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
530 PM MDT...

AT 451 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONETA...WHICH IS 14 MILES EAST OF SHOSHONI...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LYSITE AROUND 510 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4310 10769 4314 10796 4346 10799 4346 10755
      4345 10754
TIME...MOT...LOC 2251Z 191DEG 11KT 4321 10782

13
Special weather statement, Jun 5, 4:59 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MDT FRI JUN 5 2015

WYZ007-017-052345-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
459 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
545 PM MDT...

AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONETA...WHICH IS 15 MILES EAST OF SHOSHONI...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONETA AROUND 505 PM MDT.
  LYSITE AROUND 535 PM MDT.
  LOST CABIN AROUND 545 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4292 10777 4299 10807 4345 10793 4344 10754
      4319 10754
TIME...MOT...LOC 2259Z 198DEG 10KT 4317 10782

13
Local storm report, Jun 5, 5:14 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      16 WNW CASPER           42.92N 106.62W
06/05/2015                   NATRONA            WY   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS FLOODING ACROSS U.S. HIGHWAY
            20/26 WEST OF CASPER BETWEEN MILEPOSTS 16 AND 21.

&&

JANGLIN
Special weather statement, Jun 5, 5:16 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
516 PM MDT FRI JUN 5 2015

WYZ005>008-060000-
BIGHORN MOUNTAINS WEST-SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN
BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
516 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 600 PM MDT...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COTTONWOOD PASS...WHICH IS 32 MILES NORTHEAST OF SHOSHONI. THIS STORM
WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN HOT
SPRINGS AND SOUTHEASTERN WASHAKIE COUNTIES.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4369 10716 4343 10735 4345 10770 4346 10772
      4346 10777 4345 10779 4345 10782 4371 10774
      4372 10716
TIME...MOT...LOC 2315Z 174DEG 4KT 4350 10758

13
Special weather statement, Jun 5, 6:02 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
602 PM MDT FRI JUN 5 2015

WYZ006-008-060045-
BIGHORN MOUNTAINS WEST-SOUTHEAST BIG HORN BASIN-
602 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHAKIE COUNTY
UNTIL 645 PM MDT...

AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF TEN SLEEP...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TEN SLEEP AROUND 635 PM MDT.
  TENSLEEP CANYON AROUND 645 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEIGH CREEK
CAMPGROUND...CANYON LODGE...TENSLEEP CAMPGROUND AND WIGWAM FISH
REARING STATION.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4379 10720 4378 10774 4415 10776 4416 10720
TIME...MOT...LOC 0002Z 183DEG 18KT 4388 10753

13
Special weather statement, Jun 5, 7:04 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
704 PM MDT FRI JUN 5 2015

WYZ003-005-060145-
CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-
704 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK AND
NORTHWESTERN HOT SPRINGS COUNTIES UNTIL 745 PM MDT...

AT 702 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MEETEETSE AROUND 730 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4428 10878 4428 10874 4423 10870 4415 10868
      4414 10866 4416 10863 4401 10849 4397 10872
      4399 10879 4399 10892 4395 10891 4394 10893
      4396 10893 4396 10896 4400 10897 4400 10899
      4414 10910 4433 10881
TIME...MOT...LOC 0102Z 236DEG 12KT 4407 10893

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:02 PM MDTSpecial Weather StatementRIWWashakie43 min
Jun 5, 6:33 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie42 min
Jun 5, 7:04 PM MDTSpecial Weather StatementRIWHot Springs41 min
Jun 5, 7:20 PM MDTSevere Thunderstorm WarningRIWHot Springs, Park40 min
Jun 5, 7:25 PM MDTSpecial Weather StatementRIWFremont50 min
Jun 5, 7:34 PM MDTSpecial Weather StatementRIWBig Horn41 min
Jun 5, 7:46 PM MDTSevere Thunderstorm WarningRIWFremont44 min
Jun 5, 8:10 PM MDTSpecial Weather StatementRIWHot Springs50 min
Jun 5, 8:16 PM MDTSpecial Weather StatementRIWPark44 min
Jun 5, 8:26 PM MDTAreal Flood WarningRIWJohnson12 hr
Jun 5, 8:30 PM MDTSpecial Weather StatementRIWBig Horn45 min
Jun 5, 8:31 PM MDTAreal Flood AdvisoryRIWHot Springs, Park3 hr
Jun 5, 8:37 PM MDTSpecial Weather StatementRIWFremont53 min
Jun 5, 8:52 PM MDTSevere Thunderstorm WarningRIWFremont38 min
Jun 5, 9:14 PM MDTSpecial Weather StatementRIWHot Springs46 min
Jun 5, 9:38 PM MDTSpecial Weather StatementRIWBig Horn52 min
Jun 5, 9:40 PM MDTSpecial Weather StatementRIWFremont50 min
Jun 5, 10:04 PM MDTSpecial Weather StatementRIWHot Springs41 min
Jun 5, 11:10 PM MDTSpecial Weather StatementRIWBig Horn50 min
Jun 6, 12:01 AM MDTAreal Flood WarningRIWNatrona9 hr
Jun 6, 2:50 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 3 more16 hr
Jun 6, 11:29 AM MDTSpecial Weather StatementRIWFremont46 min
Jun 6, 12:13 PM MDTAreal Flood WarningRIWNatrona6 hr
Jun 6, 1:35 PM MDTSpecial Weather StatementRIWJohnson40 min
Jun 6, 2:23 PM MDTSpecial Weather StatementRIWJohnson37 min
Jun 6, 4:58 PM MDTSpecial Weather StatementRIW47 min

Nearby

Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.